Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

On oxetol and lobazam for fits. Should I have to be on medication for whole life?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
1. My first fit came in August 2007.
2. Started taking Oxetol & Lobazam on a Neurologist's prescription.
3. I continued the medicines but suddenly in March 2009, I again got a seizure.
4. One more seizure happened in Oct., 2011
5. I dont remember I have skipped the medicines ever. However missing the dose for one time
is not impossible (it might have happened).
6.Sometimes even while being on medication I feel I am about to faint but seizure does not take place & I get normal within a few seconds.

Questions - Would I have to be on Medication for whole life ? What is the reason of saiezures ?

Thanks & Regards,
Also I feel Oxetol & Lobazam has hampered my memory & my skills to understand a problem have been deteriorated. Since I am an IT professional I have to understand new project requirements. Never I can understand things in one go. Have to repeat them. Also according to my latest report of Vitamin B12, the rating is just 83. Please put light on this too.
Posted Sun, 17 Nov 2013 in Brain and Spine
Answered by Dr. Rakesh Karanwal 54 minutes later
Brief Answer:
Drugs dose need modification; consult Psychiatrist

Detailed Answer:

Thanks for your query.

* Firstly, usually a seizure (called 'breakthrough seizure) occurs following drug default : even missing drugs on a single day can precipitate a breakthrough seizure.

* Assuming that you have been regular in taking your medicines, occurrence of an isolated seizure can be either, normal; or, more commonly, requires increase in the dose/addition of another drug so that an effective concentration of these drugs are maintained throughout the day. Did you XXXXXXX your Neurologist after the seizure in Mar 2009 or after Oct 2011 seizure?

* Further, you have not mentioned about the findings of CT Brain and EEG, which I assume, must have been done during initial evaluation. The duration of treatment depends on the CT Brain and EEG findings.

* However,as per standard practice, anti-seizure medicines are continued for about 3 years AFTER the LAST seizure. Thereafter, they are tapered off and stopped completely in the next 3 months or so.

* Lastly, anti-seizure drugs DO cause confusion and mental dullness. At the same time, Depression (as mentioned by you under 'Medical History') predominantly causes confusion, lack of concentration, apathy towards work, memory impairment- to name a few.

* Therefore, I strongly recommend that you FIRST consult your Neurologist, who may order for repeat MRI Brain/EEG if deemed necessary; estimation of drugs' levels and, thereafter increase/modify the dosages/prescription.

Thereafter, you should also consult a Psychiatrist, APPRISE him of the anti-seizure treatment being taken. He will prescribe suitable anti-depressants which do not interact with anti-seizure drugs and with minimal side-effects of cognition.

Hope I have answered your query. I will be happy to address to your further clarifications, if any.

Fond regards,

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor